Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 53, NWS Wichita, KS

June 29, 2007Wilson County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 7:39 PM CDT for Wilson County, Kansas. It was in force for 14 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 7:39 PM CDT (00:39 UTC)
Expired
Jun 30, 2007, 9:15 AM CDT
In force
14 hr
Issued by
NWS Wichita, KS
Area
Whole counties
Emergency
Flash flood emergency

County Wilson County, KS

The radar

The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:04 PM CDTHEAVY RAIN 22 Sw Fredonia, KSTWO INCHES OF RAIN REPORTED IN AN HOUR 2 MILES SOUTHWEST OF FREDONIA.
Jun 29, 8:31 PM CDTFLASH FLOODFredonia, KSA FEW ROADS IN TOWN HAD TWO TO FOUR FEET OF WATER OF STANDING WATER. A CAR WAS STALLED IN HIGH WATER SOUTH OF TOWN. MANY ROADS IN AND AROUND THE CITY OF FREDONIA ARE IMPASSABLE.
Jun 29, 8:31 PM CDTHEAVY RAIN 2.4Fredonia, KSEMERGENCY MANAGEMENT REPORTED 2.4 INCHES OF RAIN IN LESS THAN AN HOUR OVER THE CITY OF FREDONIA.
Jun 29, 8:50 PM CDTFLASH FLOODFredonia, KSSOME PEOPLE ARE BEING EVACUATED FROM HOMES IN THE TOWN OF FREDONIA DUE TO FAST RISING WATER.
Jun 29, 10:45 PM CDTFLASH FLOODFredonia, KSWATER CONTINUES TO RISE RAPIDLY IN THE CITY OF FREDONIA WITH MORE HOME EVACUATIONS UNDERWAY. A SHELTER FOR THE EVACUATED HOME OWNERS COULD BE SET UP IN ALTOONA.
Jun 30, 1:20 AM CDTFLASH FLOODFredonia, KSRESCUES CONTINUED IN AROUND FREDONIA.
Jun 30, 2:17 AM CDTFLASH FLOODFredonia, KSWATER HAS STARTED TO FLOOD THE POWER SUBSATION FOR FREDONIA KNOCKING OUT POWER TO THE CITY. THIS IS APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER.
Jun 30, 6:00 AM CDTHEAVY RAIN 10Fredonia, KSRECORD FLOODING IS OCCURING IN THE TOWN OF FREDONIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 300040
FFWICT
KSC205-301415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 915 AM CDT SATURDAY.

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BENEDICT...BUFFALO...BUXTON...COYVILLE...FREDONIA...
  NEODESHA...NEW ALBANY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3738 9552 3757 9552 3773 9551 3773 9596
      3738 9596

$$

CARUSO
2 follow-up statements
000 
WGUS73 KICT 300133
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT FRI JUN 29 2007

KSC205-301415-
WILSON KS-
829 PM CDT FRI JUN 29 2007

...FLASH FLOOD EMERGENCY FOR THE TOWN OF FREDONIA...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT SATURDAY 
FOR WILSON COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED 
AREA. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WERE INDICATED. 

AT 822 PM CDT...WILSON COUNTY DISPATCH REPORTED FLASH FLOODING IN 
THE TOWN OF FREDONIA. THIS IS A DANGEROUS FLOODING SITUATION AND 
TRAVEL IS BEING DISCOURAGED. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3738 9552 3757 9552 3773 9551 3773 9596
      3738 9596

$$

CARUSO
000 
WGUS73 KICT 300636
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT SAT JUN 30 2007

KSC205-301415-
WILSON KS-
135 AM CDT SAT JUN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
WILSON COUNTY...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD HEAVY RAINS OVER THE WARNED AREA. HOURLY RAINFALL
RATES OF 1 TO 1.5 INCHES CONTINUE IN PRIMARILY WESTERN WILSON COUNTY 
WHERE STORM TOTALS HAVE REACHED 6 TO 8 INCHES

AT 125 AM CDT...THE WILSON COUNTY SHERIFF STAFF REPORTED EVACUATIONS 
CONTINUING IN AND AROUND FREDONIA WHERE MOST ROADS ARE CLOSED.

THIS CONTINUES TO BE A DANGEROUS FLASH FLOODING SITUATION

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD 
OR HIGHWAY...AND NEVER DRIVE AROUND A BARRICADE...ESPECIALLY AT 
NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3738 9552 3757 9552 3773 9551 3773 9596
      3738 9596

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:13 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 29, 6:13 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT FRI JUN 29 2007

.AVIATION...
00Z TAF UPDATE...NUMEROUS RAIN SHOWERS WILL CONTINUE TO AFFECT
SOUTHERN KANSAS THIS EVENING AND OVERNIGHT. MVFR CLOUD CEILINGS
WILL GRADUALLY TRANSITION TO IFR CEILINGS OVER SOUTHERN
KANSAS...WITH POSSIBLE LIFR CEILINGS AFFECTING RSL AND SLN TAF
SITES AFTER 05Z. CLOUD CEILINGS WILL SLOWLY IMPROVE INTO THE MVFR
CATEGORY BY LATE TOMORROW MORNING.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 29 2007/

TONIGHT-MON:

FLOODING AND PROBABILITY OF PRECIPITATION THE MAIN ISSUE THIS
PERIOD. WATER VAPOR LOOP OVER THE PAST 12 HOURS SHOWS VIRTUALLY
NO CHANGE IN LONG WAVE PATTERN AND MODEL TRENDS SHOW LITTLE
CHANGE LIKELY THROUGHOUT THE WEEKEND. IN THE VERY SHORT
TERM...SWATH OF MODERATE-HEAVY RAIN WILL PERSIST INTO TONIGHT
ACROSS SOUTH CENTRAL KS WITH INCREASE LIKELY AS BAROCLINIC ZONE
TIGHTENS. ANTICIPATE LOW WILL MEANDER IN THE VICINITY OF THE OK/KS
BORDER THROUGHOUT THE WEEKEND...AND POTENTIALLY INTO THE START OF
THE WORK WEEK. WITH FLOODING ALREADY UNDERWAY...SITUATION WILL NOT
IMPROVE AND LIKELY GET WORSE. HAVE EXPANDED THE FLASH FLOOD WATCH
A BIT TO THE NORTHWEST AND ALSO EXTENDED IT UNTIL 0000 UTC SUN FOR
NOW...ALTHOUGH EXPECT THIS WILL EVENTUALLY NEED TO BE EXTENDED
INTO SUN. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE
AMOUNTS AROUND 3 INCHES LIKELY ACROSS MUCH OF SOUTH CENTRAL/
SOUTHEAST KS BY SUN NIGHT. SIGNIFICANTLY INCREASED PROBABILITY OF
PRECIPITATION BASED ON THIS TREND AND ALSO TRIMMED MAXES BACK
THROUGHOUT THE PERIOD.

TUE-FRI:

MAIN ISSUES THIS PERIOD REVOLVE AROUND RESIDUAL MOISTURE AND WEAK
SURFACE BOUNDARY SAGGING INTO THE AREA. WITH BOTH GLOBAL FORECAST
SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL SUGGEST LITTLE CHANGE IN 850MB MOISTURE THROUGHOUT THE PERIOD
AND WEAK UPPER TROFFING IN THE WEST-NORTH WEST FLOW. HAVE DOUBTS
MIDDLE LEVEL TEMPERATURES WILL WARM SUFFICIENTLY TO COMPLETELY CAP
PRECIPITATION AND BELIEVE ISOLATED AFTERNOON/EVENING THUNDERSTORMS
WILL STILL OCCUR. CURRENT CONSENSUS WAS TO GO DRY ON THE 4TH...BUT
FULLY ANTICIPATE LATER FORECASTS WILL INSERT 20-30 PROBABILITY OF
PRECIPITATION. DID ADD LOW PROBABILITY OF PRECIPITATION FOR LATER
IN THE WEEK PER CONSENSUS. MAXIMUM TEMPERATURES WILL BE HIGHLY
DEPENDENT ON EXTENT OF CLOUDS/PRECIPITATION. FORECAST REFLECTS A
MIDDLE OF THE ROAD GUESS ON MAXES. -HOWERTON

BASED ON LATEST TRENDS...IFR CONDITIONS ARE LIKELY ACROSS THE AREA
THRU AT LEAST 18Z...AND POTENTIALLY THRU 00Z TOMORROW. +SHRA/+TSRA
IS MOST LIKELY AT KHUT-KICT AND KCNU WITH SLIGHTLY LOWER CHANCES AT
KSLN/KRSL. WITH MOIST UPSLOPE FLOW ON SAT...DO NOT ANTICIPATE QUICK
CLEARING AT ANY LOCATION. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  77  66  80 /  90  80  50  50
HUTCHINSON      66  76  65  80 /  70  60  40  30
NEWTON          67  75  65  79 /  90  80  50  40
ELDORADO        68  76  66  78 /  90  80  60  50
WINFIELD-KWLD   69  78  68  81 /  90  80  60  60
RUSSELL         63  78  64  82 /  30  30  20  10
GREAT BEND      64  76  64  80 /  40  40  20  10
SALINA          65  78  67  83 /  60  50  40  20
MCPHERSON       66  75  65  81 /  70  60  40  30
COFFEYVILLE     72  79  68  82 /  80  80  70  60
CHANUTE         70  78  67  79 /  90  80  70  60
IOLA            69  77  67  78 /  90  80  70  60
PARSONS-KPPF    70  80  68  80 /  80  80  70  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ051>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 29, 5:21 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT FRI JUN 29 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

RECORD FLOODING IS FORECAST ON THE NEOSHO RIVER AT ERIE...AND
MAJOR FLOODING IS FORECAST ON THE WALNUT RIVER AT WINFIELD. RIVER
FLOODING IS FORECAST OR ANTICIPATED AT SEVERAL LOCATIONS ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS...SEE THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS UNTIL SATURDAY EVENING. SEE THE FLASH FLOOD WATCH FOR
ADDITIONAL DETAILS.

THE PRIMARY THREAT FROM THE THUNDERSTORMS OVERNIGHT WILL BE FLOOD
PRODUCING TORRENTIAL RAIN. TWO TO THREE INCHES OF RAIN IS LIKELY
OVERNIGHT AND EARLY ON SATURDAY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. THE TORRENTIAL RAIN WITH THE STRONGER STORMS WILL BE A
SIGNIFICANT THREAT TO MOTORISTS DUE TO PONDING OF WATER ON THE
ROADS....AND SEVERELY REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST
AND SOUTH CENTRAL KANSAS ON SATURDAY. IN ADDITION...HEAVY RAIN
WILL CAUSE FLOODING OF MANY FLOOD PRONE ROADS AND UNPAVED COUNTY
ROADS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SATURDAY...AND WILL PERSIST INTO AT LEAST
SUNDAY NEAR THE OKLAHOMA BORDER. THE ADDITIONAL RAIN COULD
AGGRAVATE ONGOING FLOODING.

WHILE THE CURRENT FORECAST FOR THE FIRST PART OF THE WORK WEEK IS
DRY...THERE IS SOME POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD
DEVELOP EACH DAY. THE THREAT OF RAIN WILL INCREASE LATER IN THE
WEEK AS A WEAK FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS
OF FLOODING OR SIGNIFICANT RAINFALL MEASUREMENTS WOULD BE GREATLY
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jun 29, 6:16 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FLOOD            4 NW FALL RIVER         37.65N 96.08W
06/29/2007                   GREENWOOD          KS   COUNTY OFFICIAL

            COUNTY OFFICIALS INDICATED SEVERAL CAMP SITES WERE
            FLOODED AT FALL RIVER LAKE.

&&

JMC
Special weather statement, Jun 29, 6:39 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT FRI JUN 29 2007

KSZ096-100-300045-
LABETTE-NEOSHO-
639 PM CDT FRI JUN 29 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PARSONS...AND MOVING NORTH
AT 20 MPH.

THE MAIN THREATS FROM THIS STORM WILL BE TORRENTIAL DOWNPOURS...DIME
SIZE HAIL...AND WINDS TO 50 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 29, 7:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      FALL RIVER              37.61N 96.03W
06/29/2007                   GREENWOOD          KS   TRAINED SPOTTER

            SALT CREEK WAS OUT OF ITS BANKS WITH HIGH WATER RUNNING
            OVER A BRIDGE NEAR THE CITY OF FALL RIVER.

0700 PM     FLASH FLOOD      5 S FALL RIVER          37.54N 96.03W
06/29/2007                   ELK                KS   TRAINED SPOTTER

            INDIAN CREEK WAS OUT OF ITS BANKS AND CAUSING MAJOR
            FLOODING SOUTH OF FALL RIVER.

&&

CDJ
Local storm report, Jun 29, 7:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HEAVY RAIN       HOWARD                  37.47N 96.26W
06/29/2007  M7.00 INCH       ELK                KS   TRAINED SPOTTER

            7 INCHES OF RAIN MEASURED SINCE MIDNIGHT FOR THE CITY OF
            HOWARD. LOTS OF STREET FLOODING AND STANDING WATER ACROSS
            THE CITY.

&&

CDJ
Special weather statement, Jun 29, 7:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT FRI JUN 29 2007

KSZ071-095-300130-
WILSON-WOODSON-
728 PM CDT FRI JUN 29 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON AND WOODSON COUNTIES...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREDONIA...OR 22 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTH AT 15 MPH.

TORRENTIAL DOWNPOURS...DIME SIZE HAIL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM. THIS STORM WILL LIKELY PRODUCE FLOODING IN
ITS PATH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 29, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HEAVY RAIN       FREDONIA                37.53N 95.82W
06/29/2007  M7.00 INCH       WILSON             KS   TRAINED SPOTTER

            7 INCHES OF RAIN MEASURED IN THE CITY OF FREDONIA DURING
            THE PAST 24 HOURS.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:45 PM CDTFlash Flood WarningICTChautauqua, Montgomery12 hr
Jun 29, 8:58 PM CDTFlash Flood WarningICTElk11 hr
Jun 29, 10:01 PM CDTFlash Flood WarningICTLabette, Neosho12 hr
Jun 29, 10:16 PM CDTFlash Flood WarningICTButler, Cowley, Sumner12 hr
Jun 30, 5:45 AM CDTFlash Flood WarningICTGreenwood9 hr
Jun 30, 7:05 AM CDTFlash Flood WarningICTWilson14 hr
Jun 30, 7:07 AM CDTFlash Flood WarningICTChase12 hr
Jun 30, 7:30 AM CDTFlash Flood WarningICTChautauqua, Montgomery13 hr
Jun 30, 7:45 AM CDTFlash Flood WarningICTAllen12 hr
Jun 30, 8:15 AM CDTFlash Flood WarningICTWoodson12 hr
Jun 30, 8:54 AM CDTFlash Flood WarningICTElk12 hr
Jun 30, 8:55 AM CDTFlash Flood WarningICTChautauqua, Montgomery12 hr
Jun 30, 9:46 AM CDTFlash Flood WarningICTLabette, Neosho12 hr
Jun 30, 10:29 AM CDTFlash Flood WarningICTButler, Cowley, Sumner12 hr
Jun 30, 3:12 PM CDTFlash Flood WarningICTAllen, Woodson8 hr
Jun 30, 3:12 PM CDTFlash Flood WarningICTAllen, Greenwood, Woodson8 hr
Jun 30, 3:32 PM CDTFlash Flood WarningICTButler, Cowley8 hr
Jun 30, 3:36 PM CDTFlash Flood WarningICTElk, Neosho, Wilson8 hr
Jun 30, 3:49 PM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.